I have been taking lortabs for 6 years now. I have quit three or four times. I have chronic back and hip and elbow joint pain. Been to ortho docs. chroptactores etc. The thing that gives me back my active life, golfing , skiing , etc . is 15 to 20 mg. lortab daily. I have tried to take them only when I am going to be physically active. That does not happen. Because I have become addicted to the feeling of well being and energy they give me. I have for 6 years been able to keep to the 15 to 20 mg. dose. But it bothers me to be addicted to them . I have discussed this with my Dr. who I feel is very liberal about prescribing. My recent script is for 120 ea. 10 mg. lortabs with 2 refills. I know he trusts me and is aware of my addiction fear. He even said that even if I develope an addiction at these levels it is better than haveing a poor quality of life due to chronic pain. So now my question is. Am I makeing a big deal of this? I feel a little depressed right now and anxious day four no Lortabs. I like the way the Lortabs relieve my pain. Wish they didnt give me the euphoria which is very addicting to me. Do you think I can maintain the 10 to 20 mg/ daily regime? I have done it so far for six years. Im really paranoid about severe usage that I read about on this site. I feel like I would not let that ahppen as I am too afraid to face the consequences. Please comment.
As you said you are sticking to the same dosage for the past 6years,if you were addicted you would be wanting to increase your dose,your doctor obviously does'nt have a problem with prescribing them to you,so why are you afraid of getting addicted?You're on low dose as he said and you obviously need the meds if you have poor quality of life without.Which would you rather,been depressed and feeling horrible and in active?Or feeling ok and having an active life?I dont see any problem with what you're doing but i'm not a doctor,but even he does'nt have a problem so i wouldnt worry too much.
Hope this helps,I understand your worry about addiction but you've stuck to the same for many years and you are aware of addiction,so that makes a difference.
Thank you so much for your quick response Puckiemill. I know part of my problem is that I have this need to be in control. Being addicted to these pills rubs against my grain. I think its the mild euphoria that scares me the most. Back in the day I used to smoke a lot of weed. It was the same with weed . The euphoria was so addicting that I smoked it every single day for 15 years. Then when drug testing came to my work place ( security clearance ) I had to give it up. So I have an addictive personality for sure. The control freak in me seems to balance it out. So maybe I should tell myself that if I ever start to increase my dosage, I will seek help from my Dr. Your interest is very much appreciated. Oh , I also started a thread under ""need help "" signed flatsman444
I agree with Puckiemull. I wouldn't worry. 6 years is a long time to stick to the same regime with pain pills (Lortabs). I have an addictive personality, but not a control freak, so no balance. I took Vicodin for Migraines and didn't stop upping them. Then Norcos, same thing.
You are entitled to a pain-free life like everyone else. Don't feel guilty about it. In fact keep ;up the good work.
Did something recently happen to set off this guilt or have you always had it?
Just wondering, cathleen
As long as you are staying to the doctor's prescribed amount then I wouldn't worry either. Maybe since you have gone for several days without , you can try a little less than what you had been taking and see if that gives you the pain relief you need while decreasing some of your worry. I guess from what you said the doctor is prescribing as many as 4 a day for a total of 120 per month. That is 40mg a day. Try only taking 2 pills a day for a max of 20 mg a day (one every 6 - 8 hours) and hopefully that will be enough to keep the pain at bay while not causing too much euphoria that you are concerned about.
You can always cut these pills in half and take a half every 4 - 6 hours and see if that is enough to alleviate the pain. You would still be taking less than the max prescribed and staying within the 10 - 20 mg regimen you speak of.
Just some thoughts, keep us posted,
as long as you are able to remain at the current dose then apparently your doctor has no concerns about this, Do be careful because anything above 4000mg of acetaminophen is dangerous when it comes to the liver, it can be very dangerous. the day this does not work then is when you should discuss this with your doctor, and you ask another serious question about you euphoria, Can you have this feeling and still stay within the prescribed dose? or do you have to take more than is prescribed? since I do not know your history the next question is difficult, if your liver functions properly then there will comea day when this does not work like it does now, you will require more and then rather than to put you at risk the doctor will need to prescribe a different medication. Do you consume alcohol with this at anytime? if so that adds to a problem for your liver, if so please share this with your doctor, We have concern for you and want all to be as well as possible, if we can be of further help please let us know
- Lortab Information for Consumers
- Lortab Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lortab (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Jul 2012 • 5 answers
Posted 23 Oct 2012 • 3 answers
Ive been taking around15mg lortab or percosets twice a day for the last year and a half.i wanna quit
Posted 25 Feb 2013 • 1 answer
Posted 14 Apr 2013 • 2 answers
Posted 29 Aug 2013 • 2 answers